Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 7, 2021, 5:42 PM EDT for Lanier County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Sep 7, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Lanier County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WWUS82 KTAE 072142
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Tue Sep 7 2021
GAZ148-161-072215-
Berrien GA-Lanier GA-
542 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Berrien
and northern Lanier Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Lakeland, moving north at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Nashville, Ray City, Meigs, Courthouse, Berrien Co A/P,
Allenville, Weber, Hansell, Bannockburn and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3101 8302 3099 8318 3103 8318 3103 8324
3128 8332 3130 8305 3128 8305 3128 8304
3123 8305 3122 8304 3121 8305 3119 8305
3118 8301
TIME...MOT...LOC 2142Z 172DEG 15KT 3108 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:03 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 7, 3:03 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 303 PM EDT Tue Sep 7 2021 .NEAR TERM [Through Wednesday]... Southerly/southwesterly flow today will allow for the seabreeze to move further inland and thunderstorms will develop along the boundary moving north into SE AL and southern GA this evening. Activity should begin to diminish after sunset. The high today will be in the mid to upper 80s and cool down to the low 70s for the Low. PoPs today will be around 40-50% with highest chances in the FL panhandle and the SE Big Bend. At the moment, we are currently monitoring a disturbance (Invest 91L) in the central and northeastern Gulf of Mexico. The NHC has a low (30%) chance of tropical development as it traverses northeastward over the next 2 days and a medium (40%) chance in the next 5 days. Regardless of development, this system does pose for a heavy rain threat for our region starting Wednesday. PoPs on Wednesday are around 80-90% area-wide for the afternoon, and the WPC has put most of our region under a marginal risk for excessive rainfall for Wednesday. Due to the cloud cover and rain, high temperatures will be below normal in the low 80s. .SHORT TERM [Wednesday Night Through Thursday Night]... Invest 91L will move northeastward across the FL Panhandle and far southern GA Wednesday night into Thursday and exit our area Thursday evening. A stalled boundary will remain in place over our waters into the southeastern FL Big Bend through Thursday night. Numerous showers and thunderstorms will be likely across the FL and GA counties (mainly east of an Albany to DeFuniak Springs line) with lower rain chances over southeast AL. Some of rainfall could be locally heavy, which could lead to some possible localized flooding (more details in the Hydrology section below). WPC has outlined our Florida and south central Georgia counties in a Marginal Risk of excessive rainfall. Breezy winds and higher waves could result in dangerous rip currents on Thursday. Temperatures will be kept down due to the cloud cover and rainfall with highs in the middle 80s. Drier air moves into the area Thursday night in the wake of 91L with dew points falling into the 60s over most of the area (except near 70 in the southeast FL Big Bend). Thus, lows will range from the middle 60s over southeast AL and southwest GA to the lower 70s in the southeast FL Big Bend. .LONG TERM [Friday Through Tuesday]... The stalled boundary lingers near the southeast FL Big Bend through Friday, bringing a low chance of scattered showers and thunderstorms Friday afternoon. However, this boundary dissipates heading into this weekend, and a weak mid-level ridge builds across the Southeast US. This should keep a lid on showers and storms this weekend, but a couple isolated storms cannot be ruled out, mainly over our Florida zones. This ridge then drifts off to the east early to mid next week, bringing southerly flow back to the western parts of our CWA. This will allow for some moisture to return, but only isolated showers or storms are currently forecast. Temperatures through the long term remain fairly steady with highs near 90 and lows near 70. && .AVIATION... [Through 18Z Wednesday] Outside of scattered thunderstorms this afternoon, VFR conditions should prevail at all terminals through this evening. Fog and low clouds are expected to impact the inland terminals late tonight. Otherwise, tropical moisture will move in from the Gulf late tonight into Wednesday, with an increase in showers and thunderstorms for all terminals after sunrise. && .MARINE... As a tropical disturbance passes over the waters Wednesday night into Thursday morning, winds and seas will build to near advisory levels outside of Apalachee Bay and the far eastern coastal waters. Small craft will likely need to exercise caution Wednesday and Thursday with 3 to 6 foot seas and near 20-knot winds. By Friday through the end of the period, marine conditions will improve as winds will decrease to 5 to 10 knots with only 1 to 2 foot seas. && .FIRE WEATHER... Patchy low dispersions tomorrow across the FL Panhandle but with min RH values in the mid to upper 70s and expected wet conditions, fire weather is not a concern. && .HYDROLOGY... Primary concern over the next 72 hours is rainfall from the tropical disturbance now in the southern Gulf. Model guidance continues to suggest widespread 2-4 inch rainfall amounts with maximum totals to 6 inches possible in the Florida Panhandle and Florida Big Bend, with slightly lighter amounts into South Georgia. Given antecedent conditions, with especially wet soils in much of North Florida, the heavier rainfall amounts suggest at least some localized flash flood threat on Wednesday into Wednesday night. The heavier rains also suggest the potential for minor riverine flooding within the smaller creeks of the Florida Panhandle (Econfina and Shoal) and in some of the basins in the Florida Big Bend (Ochlockonee, Sopchoppy, and lower Suwannee). && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 81 72 86 69 / 60 80 70 70 20 Panama City 75 80 72 86 68 / 70 90 70 60 20 Dothan 72 82 70 85 64 / 40 80 50 50 10 Albany 73 83 72 88 66 / 40 80 50 60 10 Valdosta 74 81 71 85 68 / 40 80 60 80 20 Cross City 75 83 74 85 72 / 60 80 60 80 30 Apalachicola 77 79 74 84 71 / 70 90 80 80 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Young LONG TERM...Young AVIATION...Camp MARINE...Young FIRE WEATHER...Montgomery HYDROLOGY...Godsey
In the hours before
Special weather statement, Sep 7, 5:00 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
500 PM EDT Tue Sep 7 2021
GAZ143-155-156-072130-
Miller GA-Decatur GA-Seminole GA-
500 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northern Decatur,
Miller and northeastern Seminole Counties through 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of West Bainbridge, or 9 miles northwest of Bainbridge,
moving north at 20 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Bainbridge, Brinson, Hanover, Ausmac, Babcock, Eldorendo,
Decatur Co A/P, Steinham Store, Boykin, Cyrene, Enterprise and
Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 8454 3108 8454 3108 8453 3098 8449
3088 8466 3114 8490 3125 8461
TIME...MOT...LOC 2059Z 164DEG 16KT 3104 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 7, 5:17 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM CDT Tue Sep 7 2021
ALZ068-072145-
Geneva AL-
417 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central Geneva
County through 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving north at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Hartford, Coffee Springs, Black, Chancellor, Kellys
Crossroads, Eunola, Lytle, High Bluff, Highfalls, Geneva Municipal
A/P, Vaughanville, Hendrix Crossroad, Somerset and Thurston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3120 8595 3119 8566 3100 8574 3099 8590
3100 8596
TIME...MOT...LOC 2117Z 189DEG 14KT 3106 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 7, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Tue Sep 7 2021
GAZ148-161-072215-
Berrien GA-Lanier GA-
542 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Berrien
and northern Lanier Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Lakeland, moving north at 15 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Nashville, Ray City, Meigs, Courthouse, Berrien Co A/P,
Allenville, Weber, Hansell, Bannockburn and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3101 8302 3099 8318 3103 8318 3103 8324
3128 8332 3130 8305 3128 8305 3128 8304
3123 8305 3122 8304 3121 8305 3119 8305
3118 8301
TIME...MOT...LOC 2142Z 172DEG 15KT 3108 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:03 AM EDT | Special Marine Warning | TAE | 42 min | |
| Sep 7, 8:32 AM EDT | Special Marine Warning | TAE | 28 min | |
| Sep 7, 9:16 AM EDT | Special Marine Warning | TAE | 29 min | |
| Sep 7, 5:17 PM EDT | Special Weather Statement | TAE | Geneva | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.